Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 454, NWS Fort Worth, TX

June 21, 2011Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 21, 2011, 7:57 PM CDT for Parker County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2011, 7:57 PM CDT (00:57 UTC)
Expired
Jun 21, 2011, 9:00 PM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:58 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2454 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:22 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 21, 6:22 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT TUE JUN 21 2011

.AVIATION...
METROPLEX
MULTI-CELLULAR CLUSTER SEEMS TO BE PROGRESSING WEST-EAST ABOUT 25
MPH. BEST INSTABILITY SEEMS TO BE SOUTH OF METROPLEX...BUT IF
STORMS CONTINUE TO GROW NORTHEAST BEST TIMING FOR ARRIVAL WOULD
BE ABOUT 0330Z/1030PM. WILL LEAVE TSRA OUT FOR NOW AND WATCH
PROGRESSION OF STORMS. HRRR...WHICH SEEMED TO HAVE THE BEST
HANDLE ON LAST NIGHT/S CONVECTION...FAVORS THE AREAS BETWEEN DFW
& ACT.

WACO
WILL KEEP STORMS OUT OF TAF THIS EVENING AS WACO SEEMS SOUTH OF THE
BEST AXIS FOR CONVECTIVE DEVELOPMENT...AND CONTINUE TO MONITOR
STORM EVOLUTION.

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT TUE JUN 21 2011/
IMPRESSIVE LATE JUNE UPPER LEVEL TROUGH CONTINUES TO PROVIDE
ACTIVE CONVECTIVE WEATHER FROM THE OHIO AND MISSISSIPPI VALLEYS
SOUTHWESTWARD INTO TEXAS AS IT TREKS EAST ACROSS THE CENTRAL U.S.
AT THE SURFACE A QUASI-STATIONARY FRONT STRETCHES FROM THE RED
RIVER SOUTH OF ARDMORE OK SOUTHWESTWARD ACROSS THE FAR
NORTHWESTERN COUNTIES...AND INTO WEST TEXAS NEAR BIG SPRING AND
MIDLAND. SOUTH OF THIS FEATURE A WEAK PRE-FRONTAL TROUGH APPEARS
TO BE LOCATED FROM MCKINNEY TO THE DALLAS-FORT WORTH AREA TO NEAR
COMANCHE. AND FINALLY THE REMNANTS OF AN OUTFLOW BOUNDARY RESTS
OVER THE SOUTHEASTERN COUNTIES FROM CARTHAGE IN SHV CWA TO
PALESTINE...BECOMING LESS DISCERNIBLE FURTHER WEST.

THE PRESENCE OF GOOD INSTABILITY...EFFECTIVE RECOVERY FOLLOWING
MORNING THUNDERSTORM ACTIVITY...AND MULTIPLE WEAK SURFACE
BOUNDARIES LOOKS TO BE ENOUGH TO ALLOW FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. UPPER LEVEL SUPPORT IS
WEAKER COMPARED TO LAST NIGHT SO DO NOT EXPECT QUITE THE COVERAGE
OR INTENSITY THIS EVENING. HOWEVER WITH FORECAST ML CAPES IN THE
2000-3000 J/KG RANGE AND HELICITY MORE THAN RESPECTABLE STILL
EXPECT A FEW STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. WITH THE ATMOSPHERE MOST UNSTABLE OVER THE SOUTHERN HALF OF
THE AREA THE BEST CHANCE FOR SEVERE STORMS SHOULD OCCUR SOUTH OF
INTERSTATE 20 LATE AFTERNOON THROUGH LATE THIS EVENING.

EXPECT SHOWERS AND STORMS TO DIMINISH LATE TONIGHT AND EARLY
TOMORROW MORNING ONCE AGAIN. MODELS THEN DIFFER SOME FOR TOMORROW
AFTERNOON. GFS SHIFTS THUNDERSTORMS FOCUS EVEN FURTHER SOUTH AND
EAST WHILE NAM HINTS STRONGLY AT DEVELOPMENT FURTHER N ALONG THE
FRONT. FOR NOW WILL SHOW 20-30 PERCENT POPS FOR TOMORROW AFTERNOON
AND EVENING AS IT LOOKS LIKE PLENTY OF MOISTURE AND INSTABILITY
WILL AGAIN BE IN PLACE...AND WEAK SHORTWAVE PASSES OVERHEAD AS
UPPER FLOW BECOMES MORE NORTHWESTERLY. SIMILAR SCENARIO IS PAINTED
BY MODEL GUIDANCE FOR THURSDAY WITH FOCUS MORE OVER NORTHEASTERN
COUNTIES...POPS ARE ALIGNED ACCORDINGLY. UPPER RIDGE BUILDS BACK
IN LATE FRIDAY THROUGH THE WEEKEND BRINGING AN END TO SIGNIFICANT
RAIN CHANCES IN THE EXTENDED FORECAST RANGE.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  96  77  98  76 /  40  20  20  20  10
WACO, TX              73  96  75  98  75 /  60  30  20  20   0
PARIS, TX             70  94  73  94  72 /  40  20  20  20  30
DENTON, TX            72  96  74  97  75 /  40  20  20  10  10
MCKINNEY, TX          72  94  74  97  73 /  40  20  20  20  10
DALLAS, TX            74  95  77  98  77 /  50  20  20  20  10
TERRELL, TX           72  94  74  98  74 /  50  20  20  20  10
CORSICANA, TX         72  93  75  99  74 /  50  30  20  20   5
TEMPLE, TX            73  96  73  97  73 /  50  40  30  20   0
MINERAL WELLS, TX     71  95  75  98  72 /  40  20  20  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Jun 21, 3:09 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT TUE JUN 21 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
309 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NORTH TEXAS
THROUGH TONIGHT WITH THE BEST CHANCES GENERALLY SOUTH OF
INTERSTATE 20. SOME STORMS WILL BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
WEDNESDAY WITH THE BEST CHANCES ACROSS THE SOUTHEAST HALF OF THE
REGION. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING DOWNBURST WINDS. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS PORTION OF NORTH TEXAS WEDNESDAY NIGHT THROUGH
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS MUCH OF NORTH TEXAS THROUGH
TONIGHT.

In the hours before

Special weather statement, Jun 21, 5:15 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT TUE JUN 21 2011

TXZ129-212245-
EASTLAND TX-
515 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL EASTLAND COUNTY

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF CISCO...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GORMAN.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3240 9878 3220 9866 3218 9870 3209 9896
      3225 9906
TIME...MOT...LOC 2215Z 257DEG 8KT 3221 9892

92
Local storm report, Jun 21, 6:19 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CDT TUE JUN 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             2 S EASTLAND            32.37N  98.82W
06/21/2011  E1.00 INCH       EASTLAND           TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL 2 MILES SOUTH OF EASTLAND
Special weather statement, Jun 21, 6:53 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT TUE JUN 21 2011

TXZ130-220030-
ERATH TX-
653 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ERATH COUNTY

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF RANGER...MOVING EAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HUCKABAY AND MORGAN MILL.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3251 9815 3229 9816 3232 9847 3250 9847
TIME...MOT...LOC 2353Z 260DEG 17KT 3241 9851

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:27 PM CDTSevere Thunderstorm WarningFWDMills78 min
Jun 21, 8:11 PM CDTSpecial Weather StatementFWDVan Zandt34 min
Jun 21, 8:29 PM CDTSpecial Weather StatementFWDKaufman31 min
Jun 21, 8:45 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt60 min
Jun 21, 9:05 PM CDTSpecial Weather StatementFWDHamilton25 min
Jun 21, 9:15 PM CDTSpecial Weather StatementFWDWise30 min
Jun 21, 9:20 PM CDTSevere Thunderstorm WarningFWDHamilton55 min
Jun 21, 9:25 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise65 min
Jun 21, 9:33 PM CDTSpecial Weather StatementFWDNavarro27 min
Jun 21, 9:43 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell62 min
Jun 21, 9:59 PM CDTSpecial Weather StatementFWDNavarro61 min
Jun 21, 10:16 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Tarrant59 min
Jun 21, 10:23 PM CDTSevere Thunderstorm WarningFWDNavarro67 min
Jun 21, 10:29 PM CDTSevere Thunderstorm WarningFWDBell, Bosque, Coryell, Hill, McLennan76 min
Jun 21, 11:05 PM CDTFlash Flood WarningFWDHenderson, Navarro4 hr
Jun 21, 11:17 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Hunt, Kaufman, Rockwall58 min
Jun 21, 11:45 PM CDTAreal Flood AdvisoryFWDDallas90 min
Jun 21, 11:45 PM CDTRiver Flood WarningFWDDallas5 hr
Jun 21, 11:45 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro60 min
Jun 21, 11:47 PM CDTTornado WarningFWDFreestone, Limestone, Navarro43 min
Jun 22, 12:07 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Kaufman, Rains, Van Zandt68 min
Jun 22, 12:43 AM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro77 min
Jun 22, 12:55 AM CDTSpecial Weather StatementFWDCollin, Dallas, Denton65 min
Jun 22, 2:25 AM CDTSpecial Weather StatementFWDRobertson35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.